Antibiotics Home > Levaquin Overdose
The effects of a Levaquin (levofloxacin) overdose will vary from person to person, depending on the dosage and whether the antibiotic was taken with other drugs or substances. In animal studies, symptoms seen with an overdose included coordination problems, shortness of breath, and droopy eyelids. Treatment for a Levaquin overdose may include certain medications, "pumping the stomach," or supportive care.
Levaquin® (levofloxacin) is a prescription antibiotic. As with most medications, it may be possible to take too much Levaquin. The specific effects of a Levaquin overdose will vary, depending on a number of factors, including the Levaquin dosage and whether it was taken with any other medications or substances.
Levaquin does not seem to be especially toxic in the case of an overdose. In animal studies, the following Levaquin overdose symptoms were seen:
- Coordination problems
- Droopy eyelids
- Decreased body movements
- Shortness of breath
- Shakiness (tremor)
Extremely high doses of Levaquin caused death in mice.
The treatment for a Levaquin overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of vital signs, such as heart rate and breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Levaquin.